Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 73, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 17, 2006, 4:06 PM MDT for Grant County, New Mexico. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2006, 4:06 PM MDT (22:06 UTC)
- Expired
- Aug 17, 2006, 6:00 PM MDT
- In force
- 114 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Grant County, NM
The radar
The El Paso radar (KEPZ), 160 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 172210
FFWEPZ
NMC017-180000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
406 PM MDT THU AUG 17 2006
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL GRANT COUNTY IN NEW MEXICO
* UNTIL 600 PM MDT
* AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN AND LIKELY FLASH FLOODING FROM A THUNDERSTORM OVER THE
WARNED AREA. RAINFALL AMOUNTS OF ONE TO THREE INCHES HAVE FALLEN
IN PORTIONS OF THE WARNING AREA. ADDITIONAL AMOUNTS OF ONE TO
TWO INCHES ARE POSSIBLE BY 6 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS AND AREA ROADS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3271 10849 3254 10856 3255 10792 3262 10792
3262 10771 3286 10777 3273 10812
$$
MACBLAINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 2:45 PM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 17, 2:45 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 245 PM MDT THU AUG 17 2006 .SYNOPSIS... MOIST AND UNSTABLE AIR MASS WILL GENERATE SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT. SOME OF THESE STORMS WILL PRODUCE HEAVY RAINS AND FLOODING IS POSSIBLE FROM RAIN RUNOFF. MOISTURE WILL REMAIN IN THE REGION THROUGH SUNDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. DRIER CONDITIONS AND JUST ISOLATED THUNDERSTORMS ARE POSSIBLE FOR THE FIRST PART OF NEXT WEEK AS MOISTURE SHIFTS WEST AND HIGH PRESSURE BUILDS OVER THE REGION. && .DISCUSSION... WV IMAGERY SHOWING DEEPEST MOISTURE OVER EAST HALF OF THE CWA AS SMALL DRY SLOT HAS MOVED INTO THE WEST. THIS DRY SLOT HAS LIKELY DESTABILIZED THE MID LEVELS AND IS HELPING KICK OFF SOME STRONG THUNDERSTORMS OVER THE GILA WILDERNESS. ADDITIONAL MOISTURE ALOFT AND DISTURBANCES OVER THE BAJA LIKELY TO MOVE OVER THE AREA TONIGHT AND EARLY FRIDAY MORNING. GFS AND NAM CONTINUE TO DIVERGE SOME... WITH GFS BASICALLY KEEPING DEEP MOISTURE OVER CWA THROUGH SUNDAY BEFORE MOVING IT NORTH AND WEST OF AREA ON MONDAY AND BEYOND. NAM BRINGS DRIER AIR IN AFTER FRIDAY...THOUGH IT DOES ALSO BRING GULF OF MEXICO FEATURE MUCH STRONGER INTO THE CWA ON SATURDAY. NAM ALSO TRIES TO BRING WEAK BACK DOOR FRONT INTO THE EASTERN CWA SATURDAY BUT SEEMS SUSPECT GIVEN THE UPPER PATTERN. AT ANY RATE WILL TOW LINE CLOSER TO GFS SOLUTION...KEEPING FAIRLY HIGH THUNDERSTORM COVERAGE THROUGH SUNDAY...THEN DECREASING COVERAGE MONDAY THROUGH THURSDAY. && .AVIATION...VALID 18/00Z-19/00Z SCATTERED TSTMS TONIGHT WILL PRODUCE AREAS OF IFR/MVFR FOR CIGS/VSBY NEAR THE STORMS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 69 89 70 90 71 / 50 40 40 30 30 SIERRA BLANCA TX 63 81 67 84 67 / 50 40 40 30 30 LAS CRUCES 70 89 69 91 70 / 50 40 40 30 30 ALAMOGORDO 70 90 67 91 67 / 50 40 40 30 30 CLOUDCROFT 51 66 50 68 49 / 50 50 50 40 40 TRUTH OR CONSEQUENCES 68 85 67 88 67 / 50 40 40 30 30 SILVER CITY 62 80 61 83 60 / 50 40 40 40 40 DEMING 66 87 67 89 67 / 50 40 40 30 30 LORDSBURG 66 88 67 88 67 / 50 40 40 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TONIGHT TXZ 055>056 NMZ 022>025-030>032 17 HEFNER
Hazardous weather outlook, Aug 17, 10:35 AM MDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1035 AM MDT THU AUG 17 2006 NMZ022>025-030>032-TXZ055-056-180000- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1035 AM MDT THU AUG 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. FLASH FLOOD WATCH IN EFFECT THROUGH EARLY FRIDAY MORNING FOR FAR WEST TEXAS...SOUTHWEST AND SOUTH CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS AGAIN THIS AFTERNOON AND TONIGHT. HEAVY RAIN WILL OCCUR WITH SOME OF THESE STORMS...WITH RAIN AMOUNTS EXCEEDING 2 INCHES WITHIN 3 HOURS OVER A FEW LOCATIONS. FLOODING ALONG DRAINAGES...ARROYOS...SMALL STREAMS...LOW LYING AND POORLY DRAINED AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A DEEP LAYER OF MONSOONAL MOISTURE WILL CONTINUE OVER THE REGION THROUGH MOST OF THE WEEKEND BEFORE DRYING SOME MONDAY AND BEYOND. HEAVY RAINFALL AND FLOODING POTENTIAL WILL CONTINUE THROUGH AT LEAST SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT THE LOCAL WEATHER OFFICE IF SEVERE WEATHER OR FLOODING CONDITIONS OCCUR AT THEIR LOCATION.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 6:39 PM MDT | Flash Flood Warning | EPZ | Otero | 36 min |
| Aug 16, 6:39 PM MDT | Flash Flood Warning | EPZ | Otero | 111 min |
| Aug 16, 7:06 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 54 min |
| Aug 16, 7:15 PM MDT | Flash Flood Warning | EPZ | Otero | 2 hr |
| Aug 16, 8:15 PM MDT | Flash Flood Warning | EPZ | Sierra | 2 hr |
| Aug 16, 9:04 PM MDT | Flash Flood Warning | EPZ | Otero | 2 hr |
| Aug 17, 2:40 PM MDT | Flash Flood Warning | EPZ | Grant | 95 min |
| Aug 17, 4:44 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.